I was putting Latisse on my eyebrow and a full drop of it went directly into my green eye. I'm terrified this one drop will change the color of my eye. Can one drop change your iris or does it happen with ongoing use? Yikes!!!!!
Accident with Latisse and Afraid my Eye Color Will Change?
Doctor Answers (10)
One Drop of Latisse Changing Iris Color?
The iris color changes occur in very few people after prolonged placement of the product into the eye. One drop should not cause such a change.
Something like that would happen only if its placed in your eye for a long period of time. You should check with the doctor that RX just to assure yourself.
Latisse should not affect eye color
This concern arose as an extremely rare side effect when the medication was placed directly in the eye for prolonged periods - for glaucoma. To my knowledge there has never been any pigmentation problems when latisse is used on the lashes.
You might also like...
Latisse does not change eye color
Your green eyes will not darken after one or few exposures of Latisse drops.
When the active ingredient of Latisse (Bimatoprost) is prescribed as an eye drop to patients with glaucoma, it is called “Lumigan” and is used once daily for a prolonged period. Studies of these patients, who use it as an eye drop, show that less than 1% reported changes in eye color.
Studies of Latisse have never shown any eye color change, because less than 5% of the active ingredient the reaches the eye when it is applied topically. So you’re safe!
Latisse and eye color change
One drop into the eye will have zero affect on your green eyes. They won't change color. You are just fine. It happens with prolonged usage directly into the eyes - not just one drop. Your green eyes will stay just the same.
Risk of eye color change with Latisse
There is no evidence to suggest that Latisse will change your eye color. Over two and a half million prescriptions for Latisse have been filled with no confirmed reports of iris pigmentation changes. Side effects from the initial studies showed less than 4 percent of patients experienced redness, irritation and itching of the upper eyelid, which was reversed upon discontinuation. The eye is exposed to only a very small amount of Latisse when it is properly applied as directed to the upper eyelid margin using the supplied applicator. This has been demonstrated by applying a colored dye to the eyelid margin and watching its migration.
Can Latisse Change Eye Color?
Hi A73. The risk of your eye color changing from 1 drop of Latisse is very, very small. The only reason that this medication carries this warning is that 1 glaucoma patient had this happen in previous long term clinical trials. This was after prolonged use where the medication was placed directly into the eyes every day. This is a very different method of using the product than with Latisse, where it is placed only on the lashes on an ongoing basis.
Because your situation is different, we do not believe you have anything to worry about.
I don;t think you have to worry. Eye color change is rare in any event. Prolonged use as in glaucoma is where a minimal risk occurs.
Web reference: http://www.drbray.com
Relax one drop will not change your eye color
Latisse is a safe product and is designed to be used over long periods of time. The risk for change in eye color is very rare. The typical change in eye color is seen in patients who use these types of drugs IN their eye for glaucoma. The pigmented cells (brow color) in the iris are sensitive to the product.
Always try to use only 1 drop once a day to minimize side effects.
Latisse and eye color
Don't worry. Latisse is great for growing longer, lush eye lashes and giving your eyes that great ‘full lash look’. It does take about 16 weeks to get those great results although most patients see some results at 4 weeks. In order for the drug to make any changes in color to your eyes it has to present in large quantities for a long period of time. There have been no reports of this problem since the drug came on the market. It was only observed in one patient in the clinical trials.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.